Delaware, 2007

Damaging Wind in Delaware, July 28, 2007

July 28, 2007 · NWS PHI · 1 event in 1 county or zone

An approaching cold front helped trigger a severe thunderstorm in Sussex County. Trees and wires were knocked down in and around Frankford.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching cold front helped trigger a severe thunderstorm in Sussex County. Trees and wires were knocked down in and around Frankford.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 28, 1:31 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 28, 1:31 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
231 PM EDT SAT JUL 28 2007

.SYNOPSIS...
THE UPPER LOW HAS LIFTED NORTHEAST WITH A TROUGH EXTENDING SOUTHWEST
INTO OUR REGION. A WEAK SURFACE BOUNDARY WILL LINGER OVER THE REGION
TODAY INTO SUNDAY WITH A COUPLE OF LOWS PRESSURES MOVING NORTHEAST
ALONG THE FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE ATMOSPHERE TODAY IS RIPE FOR SHOWERS THUNDERSTORMS. THE QUESTION
IS WHERE? WELL, WE ARE GETTING A HINT BY LOOKING AT THE VSBL SATELLITE
WITH SEVERAL BOUNDARIES SHOWING UP ALREADY. THE FIRST IS ACROSS
SOUTH CENTRAL PENNSYLVANIA INTO THE LEHIGH VALLEY AND INTO THE
SOUTHERN POCONOS. THE 88-D IS JUST BEGINNING TO SHOW ECHOES ALONG
THAT LINE. ANOTHER WILL BE THE SEABREEZE IN DELAWARE AND INTERIOR
NEW JERSEY. WE HAVE AN ISOLATED SHOWER OVER SOUTHEAST BURLINGTON
COUNTY. ALL AREAS SEEM TO HAVE REACHED THE CONVECTIVE TEMPERATURE
NOW ITS A MATTER OF HOW MUCH SUPPORT THERE IS FOR TRANSFERRING ALL
THE LOW LEVEL MOISTURE ALOFT. SINCE THERE IS NO OROGRAPHIC MEANS IN
INTERIOR SNJ IT STRICKLY BE THE CONVERGING WEAK SEABREEZES WHILE IN
PENNSYLVANIA SOME MECHANICAL LIFT IS THERE. AND, THERE IS THE TAIL
END OF THE 300MB JET OVER SOUTHERN NEW ENGLAND WITH ANOTHER MAX
ROUNDING AROUND THE BASE OF THE UPPER TROUGH OVER WESTERN
PENNSYLVANIA.

THE INGREDIENTS ARE ONCE AGAIN IN PLACE SO NOW A MATTER OF WATCHING
THEIR DEVELOPMENT. THE SPC RUC OBS SHOWS MOISTURE POOLING OVER NJ
AND DELAWARE THIS HOUR.

ON FRIDAY THE WATER VAPOR IMAGERY SHOWED DRY AIR OVER THE EASTERN
GREAT LAKES BUT TODAY IT IS OVER NORTHEAST MARYLAND INTO SOUTHEAST
PA AND NEW JERSEY. THIS FINGER OF DRY AIR COULD ENHANCE THE LAPSE
RATE WHERE SOME RAPIDLY DEVELOPMING TSTMS FORM. BY 00Z, THE LIS ARE
-3 OVER NJ WITH K VALUES INDICATING BOTH THUNDERSTORMS, AND VERY
HEAVY RAIN. MY EARLY GUESS IS TO KEEP AN EYE ON INTERIOR NJ AND DE
THIS AFTERNOON AND EVENING. TEMPERATURES WILL TOP 90 AGAIN FOR A
COUPLE SPOTS AND THE DEW POINTS BLEED INTO THE 70S. A VERY HUMID DAY
INDEED. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S AND THERE
WILL BE MORE FOG AROUND TONIGHT.

THE UPPER TROUGH BEGINS TO LIFT OUT TONIGHT BUT THERE WILL BE A
SURFACE REFLECTION OF IT IN THE FORM OF A WEAK LOW THAT FORMS ON THE
FRONTAL BOUNDARY BACK TOWARD TENNESSEE AND KENTUCKY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
SUNDAY FROM A METEOROLOGICAL PERSPECTIVE IS THE MORE INTERESTING
OF THE TWO WEEKEND DAYS. BUT FROM A PUBLIC PERSPECTIVE IT MAY BE
MORE FOREBODING. THERE IS A GENERAL MDL AGREEMENT ON A RELATIVE
BASIS OF THE THREE DAYS (TDY/SUN/MON)....SUN HAS THE GREATEST
FCSTD INSTAB. THIS IS TRUE IF ONE IS LOOKING AT THE GFS OR WRF-NMM
AND AT LEAST THRU ITS RUN TIME PERIOD THE CAN RGEM ALSO AGREES.
THE WRF-NMM FCSTS MORE CAPE (2000-3000J), A LOWER L.I. (TO -8C),
SLIGHTLY MORE ROBUST TTS AND WEAK THETA E ADVT. THE SREF MEAN FOR
SUNDAY IS SIM TO TDY...THE OP WRF MAY BE OVERCOOKING THE GROUND
(SAW A 34C AT PHL FOR A 2M TEMP) A LTL BIT. BUT. THE NEXT APCHG
SHORT WAVE WILL ONLY ASSIST. PWATS ARE ALSO FCSTD TO REACH CLOSE
TO 2. IF ONE WOULD LOOK AT THE WRF-NMM FCSTD WIND FIELD AT PHL
FOR SUN AFTN...ITS PRETTY MUCH 0000. EVEN FORWARD PROPAGATING
CORFIDI VECTORS ARE ONLY AROUND 10 KTS. THE GFS AT LEAST HAS A BIT
MORE WIND, BUT BOTH MDLS SHOW A MORE SATURATED COLUMN OF AIR. THIS
MIGHT BE TOO MOIST FOR ORGANIZED SVR WX (AGAIN THE FCSTD MID LVL
LAPSE RATES ARE VERY WEAK)...BUT IF THE MDLS ARE JUST OVERDOING
THE MID LVL MSTR A BIT...WE WOULD BE POISED FOR SOME WET
MICROBURSTS (AS PER LATEST SWODY2). FOR NOW THE GREATER THREAT
APPEARS TO BE THE HVY RAIN BECAUSE OF THE LTL FCSTD MOVEMENT. WE
WILL ADD THAT WORDING TO THE ZONES. BECAUSE OF THE ADDTIONAL
MSTR...BOTH MOS MAX TEMP VALUES WERE FCSTD TO DROP. EVEN IF WE GET
JUST ABT 50 PERCENT SUN, WE BELIEVE PHL COULD SEE 90F AGAIN AND WE
WILL SIDE WITH THE WRMR GFS MOS.

DON/T BELIEVE THE TSRAS WILL GO QUIETLY INTO THE NGT ON SUN NGT AND
WE WILL KEEP HIER POPS INTO THE EVE. DEPENDING UPON HOW QUICKLY THE
SHORT WAVE EXITS MONDAY WILL HAVE A BEARING ON HOW WET EVENT MONDAY
WILL BE. THE FNT WILL STILL BE STRUGGLING TO COME THRU AND WHL THE
WRF-NMM IS FASTER...THIS IS THE FIRST SUMMER SYSTEM THAT HAS DRAGGED
ITS HEALS. AS SUCH WE WILL HONOR A W-E POP GRADIENT, BUT WON/T BE AS
OPTIMISTIC AS THE WRF-NMM. GFS STAB PARAMETERS ARE FCSTD TO BE NOT
AS ROBUST AS SUNDAY. NO CHANGE IN AIR MASS AND THUS HIER ETA MOS
LOOKS BETTER FOR MAX TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MONDAY NIGHT APPEARS TO BE THE PERIOD WHEN THE UPPER LOW/TROUGH
BEGING TO MOVE EAST. NOT GOING TO BE A FAST MOVE, BUT A MOVE NO
LESS. HEIGHTS RISE OVER THE MID WEST IN RESPONSE TO THE BUILDING HOT
AIR RIDGE WITH HEIGHTS OW 591DAM WHICH ISNT BLISTERING BY ANY
MEANS. THE 576 THICKINGESS HEIGHTS ARE OVER THE OHIA VALLEY WITH THE
582DM OVER THE DESERT WEST. HIGH TEMPERATURES KEEPING THE
THERMOMETER ON THE EDGE NEAR 90 DEGREES BUT TOWARD THE END OF THE
WEEK, THE GFS WANTS TO BEGIN A HEAT WAVE OVER THE PLAINS AND EASTERN
STATES. THE UPPER RIDGE FALLS TO PIECES AS IT MOVES TO THE EAST. THE
EASTERN EXTENSION OF THE RIDGE IS ATTEMPTING TO MOVE TO THE ATLANTIC
COAST BUT THE HIGH HEAT SHOULD REMAIN WEST. WE FINALLY HAVE THE 576
THICKNESS EDGE MOVE TO PA BY SUNDAY BUT THEN GETS DEPRESSED SOUTH
SHORTLY SOUTHTHEREAFTER. AN UNUSUAL ZONAL FLOWS THEN SETS UP TOWARD
THE END OF NEXT WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CU HAS POPPED THIS AFTERNOON AS EXPECTED WITH THE HAZE IMPROVING FOR
NEARLY ALL AREAS. A WEAK BOUNDARY IS LOCATED ACROSS EASTERN
PENNSYLVANIA AND THE TAIL END OF A SHORT WAVE WILL MOVE ACROSS THE
AREA THIS AFTERNOON AND EARLY EVENING AS THE UPPER-LEVEL LOW
CONTINUES TO MOVE INTO NEW ENGLAND AND OPENS UP. 18Z VISIBLE
SATELLITE IMAGERY SHOWING A LINE OF BUILDING CU FORMING NORTHWEST OF
KRDG AND KABE, AND RADAR NOW SHOWING SOME RETURNS. THIS IS ALONG THE
AFOREMENTIONED WEAK BOUNDARY. AT LEAST SCATTERED CONVECTION IS
ANTICIPATED ALONG THIS BOUNDARY AND THEN SLOWLY PROPAGATE TO THE
EAST. MODEL GUIDANCE STILL SUGGESTING THAT AREAS NORTHWEST OF
INTERSTATE 95 HAVE THE BEST CHANCE OF SOME CONVECTION. THEREFORE WE
INCLUDED A TEMPO GROUP FOR KABE AND KRDG FOR A FEW HOURS THIS
AFTERNOON. FOR THE NEXT SET OF TERMINALS, WE ONLY INCLUDED A
VICINITY FOR LATE THIS AFTERNOON AND LEFT NO MENTION OF
PRECIPITATION FOR KMIV AND KACY. THE SEA BREEZE FRONT APPEARS TO BE
JUST WEST OF KACY THEREFORE PERHAPS AN ISOLATED SHOWER OR
THUNDERSTORM POSSIBLE NEARBY.

ONCE ANY CONVECTION DWINDLES BY ABOUT MIDNIGHT, THE MAIN FORECAST
CHALLENGE IS WITH RESPECT TO CLOUD COVER AND VISIBILITY. BUFKIT
SOUNDINGS ALONG WITH THE MOS GUIDANCE ARE IN DISAGREEMENT. THE
ETA/NAM BRINGS IN LOW CLOUDS AND SOME FOG OVERNIGHT WHILE THE GFS
ONLY HINTS AT SOME LIGHT FOG. WHILE THE NAMS LOW-LEVEL MOISTURE
FIELD COULD BE A LITTLE OVERDONE, WE SAW THE DEVELOPMENT OF SOME LOW
CLOUDS AND FOG VERY EARLY THIS MORNING. TONIGHT APPEARS TO BE A
SIMILAR SETUP WITH NO CHANGE IN AIRMASS ALONG WITH LIGHT WINDS,
THEREFORE WE ARE LEANING CLOSER TO THE ETA/NAM GUIDANCE. ANY AREA
THAT PICKS UP RAINFALL WILL PROBABLY AIDE IN LOWER CEILINGS AND SOME
FOG OVERNIGHT. WITH THE 18Z TAF ISSUANCE, WE BROUGHT CEILINGS DOWN
AND VISIBILITY TO JUST TOUCH THE IFR CATEGORY FOR MOST TERMINALS. A
LOCALLY FURTHER REDUCTION IN VISIBILITY/CEILINGS CAN OCCUR ESPECIALLY
WHERE RAINFALL OCCURS AS THE LOW-LEVEL MOISTURE REMAINS HIGH. ANY
LOW CLOUDS AND FOG SHOULD LIFT AROUND 14Z SUNDAY WITH SOME CU AND
MID LEVEL CLOUDS FORMING. AT LEAST SCATTERED CONVECTION AROUND AGAIN
SUNDAY, MAINLY IN THE AFTERNOON, HOWEVER CONFIDENCE WITH THE TIMING
OF THIS IS NOT HIGH ATTM THEREFORE THIS WAS NOT INCLUDED.

BEYOND THE TAF PERIOD...THERE WILL BE A CONTINUED CHANCE FOR MAINLY
AFTERNOON AND EVENING CONVECTION MONDAY INTO TUESDAY AS A SLOW
MOVING COLD FRONT CROSSES THE REGION. A WEAK AREA OF HIGH PRESSURE
THEN BUILDS IN FOR WEDNESDAY AND THURSDAY.

&&

.MARINE...
NO HEADLINES ARE IN EFFECT. A SOUTHERLY FLOW WILL CONTINUE TO
GENERALLY DOMINATE THE MARINE AREA TONIGHT THROUGH MONDAY AS A SLOW
MOVING COLD FRONT APPROACHES FROM THE WEST. THIS FRONT IS
ANTICIPATED TO SETTLE SOUTH OF THE AREA LATE MONDAY. UNTIL THEN, WE
ARE EXPECTING WINDS 15 KNOTS OR LESS FROM A SOUTHERLY DIRECTION.
UNDER THIS FAIRLY LIGHT FLOW REGIME, WINDS HAVE SHIFTED TO THE
SOUTHEAST ACROSS DELAWARE BAY AND THIS SHOULD ONCE AGAIN OCCUR
SUNDAY WITH SOME ENHANCEMENT IN WIND SPEED MAINLY DURING THE
AFTERNOON AND EVENING AS INLAND AREAS HEAT UP, SETTING THE STAGE FOR
A SEA BREEZE. WINDS SHOULD THEN SHIFT TO A NORTH TO NORTHEAST
DIRECTION ON TUESDAY AS THE FRONT SETTLES SOUTH AND A WEAK AREA OF
HIGH PRESSURE BUILDS TOWARD THE AREA FROM THE NORTHWEST. SEAS ON THE
OCEAN ARE IN THE 2 TO 3 FOOT RANGE /1 TO 2 FEET ON DELAWARE BAY/ AND
WAVEWATCH IS HANDLING THIS WELL. THEREFORE, LITTLE CHANGES WERE MADE
FROM THE PREVIOUS FORECAST. A FAIRLY TRANQUIL TIME WITH THE
EXCEPTION OF LOCALLY GUSTY WINDS AND HIGHER SEAS IN AND AROUND ANY
THUNDERSTORMS THE NEXT DAY OR TWO.

RIP CURRENTS...LOCATIONS ALONG COASTAL ATLANTIC AND ATLANTIC COASTAL
CAPE MAY COUNTIES REMAIN UNDER A MODERATE RISK INTO THIS EVENING DUE
TO THE SOUTHEASTERLY FLOW PRODUCING LOCALLY ENHANCED RIP CURRENTS.
THIS IS SIMILAR TO WHAT OCCURRED ON FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/NEAR TERM...EBERWINE
SHORT TERM/...GIGI
LONG TERM/...EBERWINE
AVIATION/MARINE/...GORSE
Hazardous weather outlook, Jul 28, 9:53 AM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1053 AM EDT SAT JUL 28 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>023-026-027-
PAZ054-055-060>062-067>071-291030-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1053 AM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAIN MAY CAUSE POOR DRAINAGE FLOODING THIS AFTERNOON
INTO TONIGHT. LOCALLY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON, WITH PERHAPS AN ISOLATED SEVERE THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR MORE WIDESPREAD HEAVY RAIN AND POTENTIALLY STRONG
THUNDERSTORMS WITH FREQUENT LIGHTNING EXISTS FOR BOTH SUNDAY AND
MONDAY. THE HEAVY RAIN AND FLOODING POTENTIAL APPEARS TO BE MORE
WIDESPREAD FOR SUNDAY AND MONDAY THAN FOR TODAY. IN ADDITION, IF
ENOUGH SUNSHINE OCCURS ON EITHER DAY, A FEW OF THE STORMS MIGHT
REACH SEVERE LIMITS, ESPECIALLY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ024-025-291030-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
1053 AM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

THE RIP CURRENT RISK FOR THE SOUTHERN HALF OF NEW JERSEY IS
MODERATE THIS AFTERNOON.

PLEASE BE WARY OF THE LIGHTNING THREAT FROM ANY THUNDERSTORMS LATER
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR MORE WIDESPREAD HEAVY RAIN AND POTENTIALLY STRONG
THUNDERSTORMS WITH FREQUENT LIGHTNING EXISTS FOR BOTH SUNDAY AND
MONDAY. THE HEAVY RAIN AND FLOODING POTENTIAL APPEARS TO BE MORE
WIDESPREAD FOR SUNDAY AND MONDAY THAN FOR TODAY. IN ADDITION, IF
ENOUGH SUNSHINE OCCURS ON EITHER DAY, A FEW OF THE STORMS MIGHT
REACH SEVERE LIMITS, ESPECIALLY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-291030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1053 AM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE BE WARY OF THE LIGHTNING THREAT FROM ANY THUNDERSTORMS LATER
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE BE WARY OF THE LIGHTNING THREAT FROM THUNDERSTORMS ON
SUNDAY AND MONDAY. IN ADDITION A COUPLE OF STORM OR TWO COULD
REACH SPECIAL MARINE WARNING WIND CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG/KRUZDLO/GORSE

In the hours before

Special weather statement, Jul 28, 1:45 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SAT JUL 28 2007

DEZ001-NJZ001-007>010-015-PAZ054-055-060>062-067>071-290045-
NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...NEWTON...WASHINGTON...
MORRISTOWN...FLEMINGTON...SOMERVILLE...TRENTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
245 PM EDT SAT JUL 28 2007

...SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...

SUNNY SKIES AND TEMPERATURES IN THE LOW TO MID 80S THIS AFTERNOON
WILL DESTABILIZE THE ATMOSPHERE AND GIVE RISE TO SHOWERS AND
THUNDERSTORMS. THE SHOWERS WILL BE WIDELY SCATTERED AND DEVELOP
OVER THE NEXT HOUR OR TWO. ONCE DEVELOPED THEY WILL MOVE TO THE
NORTHEAST AT ONLY 15 MPH AND PRODUCE LOCALLY HEAVY RAINS. THERE
WILL ALSO BE A FAIR AMOUNT OF LIGHTNING ASSOCIATED WITH THE
STORMS, ESPECIALLY IF THEY FORM IN CLUSTERS.

DEZ002>004-MDZ008-012-015-019-020-NJZ012>014-016>027-290045-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
245 PM EDT SAT JUL 28 2007

...POSSIBILITY OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND
CONTINUOUS CLOUD TO GROUND LIGHTNING...

SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON AND
SOME INDICATIONS HINT AT SOME VERY HEAVY RAIN TOWARD EVENING.

THE STORMS ARE MOST LIKELY TO FORM AFTER 4 PM THEN DRIFT EAST INTO
NEW JERSEY AND INTERSECT WITH A SEA BREEZE. THIS MILD COLLISION OF
DIFFERENT AIRMASS WILL SUSTAIN THE DEVELOPING STORMS AND PRODUCE
SEVERAL INCHES OF RAIN.

OTHER STRONG STORMS ARE POSSIBLE OVER LOWER DELAWARE AND THE
EASTERN SHORE OF MARYLAND.

LOCALIZED RAINFALL AMOUNTS MAY REACH BETWEEN 3 AND 4 INCHES. AND,
THERE WILL DANGEROUS CLOUD TO GROUND LIGHTNING ACCOMPANYING THE
STORMS.

EBERWINE
Special weather statement, Jul 28, 2:06 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 PM EDT SAT JUL 28 2007

DEZ003-282000-
INLAND SUSSEX-
306 PM EDT SAT JUL 28 2007

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEAST SUSSEX COUNTY...BETWEEN MILLSBORO
AND LONG NECK. THIS STORM IS NEARLY STATIONARY AND HAS PRODUCED OVER
AN INCH OF RAIN IN LESS THAN AN HOUR. HEAVY RAIN FROM THIS STORM MAY
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

OTHER STORMS ARE DEVELOPING NORTHWARD TOWARD THE GEORGETOWN AREA.

FORECASTER: AMC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
July 28, 2:40 PM EST
Where
Sussex County, Frankford
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.520, -75.230

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50803.